Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

E. Harrell - A. Henrot - J. Lamboley

On the local minimizers of the Mahler volume

created by lamboley on 27 May 2016

[BibTeX]


Inserted: 27 may 2016
Last Updated: 27 may 2016

Journal: Journal of convex Analysis
Volume: 22
Number: 3
Pages: 809-825
Year: 2015

Abstract:

We focus on the analysis of local minimizers of the Mahler volume, that is to say the local solutions to the problem \[\min\{ M(K):=
K
.
K^\circ
\;/\;K\subset\mathbb{R}^d\textrm{ open and convex}, K=-K\}, \] where $K^\circ:=\{\xi\in\mathbb{R}^d ; \forall x\in K, x\cdot\xi<1\}$ is the polar body of $K$, and $
\cdot
$ denotes the volume in $\mathbb{R}^d$. According to a famous conjecture of Mahler the cube is expected to be a global minimizer for this problem.

In this paper we express the Mahler volume in terms of the support functional of the convex body, which allows us to compute first and second derivatives of the obtained functional. We deduce from these computations a concavity property of the Mahler volume which seems to be new. As a consequence of this property, we retrieve a result which supports the conjecture, namely that any local minimizer has a Gauss curvature that vanishes at any point where it is defined (first proven by Reisner, Schütt and Werner in 2012). Going more deeply into the analysis in the two-dimensional case, we generalize the concavity property of the Mahler volume and also deduce a new proof that any local minimizer must be a parallelogram (proven by Böröczky, Makai, Meyer, Reisner in 2013).


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1